Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 18, NWS Honolulu, HI

March 18, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Mar 18, 2007, 10:22 AM HST for Hawaii County, Hawaii. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2007, 10:22 AM HST (20:22 UTC)
Expired
Mar 19, 2007, 3:34 AM HST
In force
17 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 8.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 182022
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1022 AM HST SUN MAR 18 2007

...WIND ADVISORY FOR THE BIG ISLAND SUMMITS...

.NORTHEAST WINDS HAVE INCREASED ACROSS THE BIG ISLAND SUMMITS AS
HIGH PRESSURE TO THE NORTH STRENGTHENS. SUSTAINED WINDS OF 30 MPH
TO 40 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED THROUGH THIS EVENING
THEN DECREASING LATER TONIGHT.

HIZ028-190930-
/O.NEW.PHFO.WI.Y.0018.070318T2022Z-070319T1600Z/
BIG ISLAND SUMMITS-
1022 AM HST SUN MAR 18 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. 

BIG ISLAND OBSERVATORIES REPORT SUSTAINED WINDS OF 30 TO 40 MPH.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH GUSTS
ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

HOAG
1 follow-up statement
000 
WWHW70 PHFO 191334
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST MON MAR 19 2007

...WINDS SLOWLY DIMINISHING ACROSS THE SUMMITS...

HIZ028-191445-
/O.CAN.PHFO.WI.Y.0018.000000T0000Z-070319T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
334 AM HST MON MAR 19 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND
ADVISORY. 

WINDS ACROSS THE BIG ISLAND SUMMITS HAVE DROPPED BELOW 30 MPH AND
WILL SLOWLY EASE DURING THE DAY.

$$
WROE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 18, 10:00 AM HST, 22 minutes earlier.

Area forecast discussion, Mar 18, 10:00 AM HST, 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST SUN MAR 18 2007

CORRECTION TO ADVISE OF WIND ADVISORY FOR SUMMITS OF BIG ISLAND TO
BE ISSUED SHORTLY.

.SYNOPSIS...STRONG HIGH PRESSURE TO THE NORTH WILL MAINTAIN MODERATE
TO FRESH TRADE WINDS THROUGH THE FIRST FEW DAYS OF THE WEEK. THERE
ARE SHOWERS OVER THE WINDWARD AND MOUNTAIN AREAS OF PRIMARILY
MOLOKAI MAUI AND LANAI...ALTHOUGH OAHU MAY ALSO BE AFFECTED BY LATE
AFTERNOON OR EVENING. THE TRADE WINDS WILL WEAKEN SLIGHTLY BY
MID-WEEK AS THE HIGH SHIFTS EASTWARD.

&&

.DISCUSSION...
THE WEATHER PATTERN INDICATES VERY TYPICAL TRADE WIND WEATHER THIS
WEEK. TRADE WIND STRENGTH WILL EASE TO NEAR 15 MPH BY MID WEEK AND
THEN RE-STRENGTHEN A BIT FOR THE REMAINDER OF THE WEEK. COMPUTER
MODELS INDICATE LOW PRESSURE CENTERS WILL REMAIN FAR NORTH. THE
SECOND PART OF THE WEEK ESTABLISHES A STRONG ZONAL JET STREAM OVER
MID LATITUDES WITH NO TROUGHS DIPPING SOUTHWARD THAT COULD BRING
FRONTS OR DISRUPT THE TRADE WINDS. THE ONLY DISRUPTION IS A
TEMPORARY WEAKENING OF THE RIDGE TO OUR NORTHWEST WEDNESDAY AS THE
TAIL END OF A FRONT SLIDES BY ABOUT 500 MILES TO THE NORTH.

A BAND OF SHOWERS THAT STRETCHES TO THE NORTHEAST OF MOLOKAI AND
MAUI MAY SHIFT OVER OAHU BY LATE AFTERNOON OR EVENING AND BRING A
RETURN OF THE SHOWERY WEATHER THAT OCCURRED OVER WINDWARD AND
MOUNTAIN AREAS YESTERDAY. OTHERWISE TRADE WIND SHOWERS ARE NOT
EXPECTED TO BE ESPECIALLY WET OR HEAVY.

&&

.MARINE...LARGE SURF HAS ARRIVED ON NORTHWEST FACING SHORES AND WILL
DECLINE ON MONDAY. SURF APT TO JUST REACH 8 FOOT ADVISORY CRITERIA
ON LEEWARD BIG ISLAND BUT ONLY THROUGH MONDAY MORNING. AMENDED
MARINE FORECAST EARLIER THIS MORNING FOR EXPANSION OF SMALL CRAFT
ADVISORY AREA.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY SUMMITS OF BIG ISLAND THROUGH 5 AM MONDAY.

HIGH SURF ADVISORY THROUGH 6 PM HST MONDAY FOR NORTH AND WEST
FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING
SHORES OF MAUI.

HIGH SURF ADVISORY FROM NOON HST TODAY TO 6 AM HST MONDAY FOR WEST
FACING SHORES OF THE BIG ISLAND.

SMALL CRAFT ADVISORY UNTIL 8 PM HST TUESDAY FOR MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL 6 PM HST MONDAY FOR REMAINING WATERS
EXCEPT LEEWARD BIG ISLAND.

&&

HOAG

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 4:17 PM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao48 hr

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.